MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during a laparoscopic inguinal hernia repair procedure using capsure fixation device on a patient with thin skin, the fastener protruded through the skin.Based on the information available to date, no conclusions can be made.The most likely cause of the fastener protrusion was the patient's anatomical factor (thin skin) in combination with excessive counter-pressure during fixation.The precaution section of ifu states, "care should be taken not to use excessive counter pressure as this may damage the tissue, the material being fixated, and/or the device." review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 600 units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair procedure using capsure on a patient, the fastener protruded through the skin.Reportedly, the protrusion happened immediately after the fixation during the procedure and the penetrated fastener probably left in patient.It is believed that the tip of the fastener protruded slightly beyond the skin due to the patient having thin skin (thin build) and the application of excessive counter pressure during fixation.There was no patient harm or injury.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24983494
Report Number1213643-2026-00560
Device Sequence Number9698952
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)250909(17)270828(10)HUKV0761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113215
Device Lot NumberHUKV0761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown